Alert archive / Kansas / Special Weather Statements in 2017
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at May 11, 2017, 9:13 AM CDT for Neosho County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2017, 9:13 AM CDT (14:13 UTC)
- Expired
- May 11, 2017, 9:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
County Neosho County, KS
The radar
The Tulsa radar (KINX), 151 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473
WWUS83 KICT 111413
SPSICT
Special Weather Statement
National Weather Service Wichita KS
913 AM CDT THU MAY 11 2017
KSZ095-096-099-100-111445-
Montgomery KS-Wilson KS-Labette KS-Neosho KS-
913 AM CDT THU MAY 11 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Montgomery County in southeastern Kansas...
Southeastern Wilson County in southeastern Kansas...
Northwestern Labette County in southeastern Kansas...
Neosho County in southeastern Kansas...
* Until 945 AM CDT
* At 906 AM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall near Thayer, or 9
miles east of Neodesha...moving northeast at 50 mph.
Hail up to the size of nickels and winds up to 50 mph are possible
with this storm.
* Locations impacted include...
Chanute, Neodesha, Cherryvale, Erie, Thayer, Galesburg, Sycamore,
Earlton, Parsons Tri City Airport, Lake Parsons, Dennis, Chanute
Airport and Big Hill Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3758 9513 3722 9555 3734 9576 3774 9549
3773 9542
TIME...MOT...LOC 1412Z 213DEG 44KT 3744 9551
$$
ESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at May 11, 6:51 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 11, 6:51 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Wichita KS 651 AM CDT Thu May 11 2017 .SHORT TERM...(Today through Saturday night) Issued at 251 AM CDT Thu May 11 2017 Current satellite water vapor imagery shows main upper level system spinning over northeast New Mexico. This low pressure system will move slowly eastward into north central Oklahoma by late this afternoon. Expecting bulk of early morning activity to linger across central Kansas this morning with a possible lull over southern Kansas, however as upper level system moves eastward we should see showers/storms redevelop with better coverage over southern Kansas by this afternoon. There is a chance for strong/severe storms to materialize over far southeast Kansas this afternoon, especially if some breaks in the clouds allow better surface heating thus boosting instability. The activity will gradually shift east of the area for late tonight as the upper level system continues to move away. Dry and pleasant weather conditions will be in store for Kansas on Friday and Saturday as upper level ridging builds across the central plains. .LONG TERM...(Sunday through Wednesday) Issued at 251 AM CDT Thu May 11 2017 The warm and dry weather looks too continue for Sunday-Monday with upper ridge gradually shifting east as upper troughing deepens over the western states. The long range models are showing next chance of storms possibly affecting central/south central Kansas late Tuesday afternoon or night, as a upper level wave moves towards the region. The weather pattern signal for Wednesday and beyond is potentially looking more active for the Heartland. The combination of a deep upper level low remaining just to the west and persistent southerly winds will allow much richer Gulf of Mexico moisture to stream northward into the region. If this signal is preserved by the long range models then periods of thunderstorms with severe weather is conceivable. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 642 AM CDT Thu May 11 2017 Aviation concerns will be storm chances today and tonight. Upper low is currently tracking east over the TX Panhandle. Meanwhile, cold front stretches from generally southeast of the KS Turnpike. A few storms will be possible over southern KS this morning, but confidence is high that the more numerous storms will arrive this afternoon over southern KS. At this time it appears KCNU will have the best chance to experience afternoon/evening storms with KICT on the northern fringes of this activity. This activity will be forming along the cold front as it continues to push south. Some pockets of IFR ceilings will remain possible over central KS this morning but should gradually improve early this afternoon as drier air starts to work into the area. Confidence in how far south these lower ceilings make it is very low at this time. So won't hit too hard for KHUT-KICT or KCNU. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 50 73 49 / 60 40 0 0 Hutchinson 66 47 73 47 / 50 20 0 0 Newton 67 48 73 48 / 50 30 0 0 ElDorado 70 50 72 49 / 60 50 0 0 Winfield-KWLD 73 51 73 49 / 70 50 0 0 Russell 61 44 74 47 / 70 10 0 0 Great Bend 61 44 73 47 / 50 10 0 0 Salina 63 46 74 48 / 50 20 0 0 McPherson 65 47 73 47 / 50 20 0 0 Coffeyville 74 54 73 49 / 80 70 10 0 Chanute 72 53 73 49 / 60 60 10 0 Iola 71 52 72 49 / 60 60 0 0 Parsons-KPPF 73 54 73 49 / 70 70 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...RBL
Hazardous weather outlook, May 11, 5:20 AM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 520 AM CDT Thu May 11 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-121030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 520 AM CDT Thu May 11 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible for this afternoon and early evening across Southeast Kansas. Quarter size hail and damaging winds around 60 mph will be possible from the stronger storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another weather system is expected to move out in the central plains on Tuesday. A few severe thunderstorms will be possible across central and south central for Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, May 11, 4:37 AM CDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Wichita KS
437 AM CDT THU MAY 11 2017
KSZ048>051-111000-
Ellsworth KS-Rice KS-McPherson KS-Saline KS-
437 AM CDT THU MAY 11 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southern Ellsworth County in central Kansas...
Eastern Rice County in central Kansas...
Northwestern McPherson County in central Kansas...
Southwestern Saline County in central Kansas...
* Until 500 AM CDT
* At 436 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
northeast of Lorraine to 6 miles south of Geneseo to 6 miles
southeast of Lyons...and moving east at 25 mph.
wind gusts up to 55 mph will be possible with these storms.
* Locations impacted include...
Kanopolis, Marquette, Little River, Geneseo, Windom, Kanopolis Lake
and Kanopolis State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issues by the National Weather
Service.
&&
LAT...LON 3877 9798 3869 9778 3832 9774 3823 9817
3841 9817 3866 9836
TIME...MOT...LOC 0937Z 247DEG 23KT 3862 9823 3843 9812 3828 9812
LAWSONSpecial weather statement, May 11, 5:14 AM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Wichita KS
514 AM CDT THU MAY 11 2017
KSZ048-049-051-111045-
Ellsworth KS-McPherson KS-Saline KS-
514 AM CDT THU MAY 11 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Ellsworth County in central Kansas...
Northern McPherson County in central Kansas...
Saline County in central Kansas...
* Until 545 AM CDT
* At 513 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
west of Brookville to Marquette to near Windom...and moving
northeast at 30 mph.
wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Salina, Lindsborg, Marquette, Assaria, Brookville, Smolan, Windom,
Falun, Bridgeport, Kanopolis Lake, Salina Airport and Kanopolis
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issues by the National Weather
Service.
&&
LAT...LON 3876 9752 3851 9741 3833 9792 3852 9792
3852 9793 3878 9810 3896 9768
TIME...MOT...LOC 1014Z 232DEG 24KT 3878 9799 3857 9786 3842 9786
LAWSONSpecial weather statement, May 11, 6:00 AM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Wichita KS
600 AM CDT THU MAY 11 2017
KSZ049-051-052-111130-
McPherson KS-Marion KS-Saline KS-
600 AM CDT THU MAY 11 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Eastern McPherson County in central Kansas...
Northwestern Marion County in central Kansas...
Eastern Saline County in central Kansas...
* Until 630 AM CDT
* At 558 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Smolan to
5 miles north of Galva to 5 miles northwest of Moundridge...and
moving northeast at 35 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Salina, Hillsboro, Moundridge, Galva, Canton, Assaria, Gypsum,
Smolan, Lehigh, New Cambria, Durham, Salina Airport, Roxbury,
Marion Lake, Bridgeport and Kipp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issues by the National Weather
Service.
&&
LAT...LON 3861 9737 3861 9720 3837 9710 3817 9759
3842 9758 3884 9775 3896 9738
TIME...MOT...LOC 1059Z 216DEG 32KT 3872 9768 3846 9755 3826 9757
LAWSONSpecial weather statement, May 11, 6:32 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Wichita KS
632 AM CDT THU MAY 11 2017
KSZ052-111200-
Marion KS-
632 AM CDT THU MAY 11 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Marion County in central Kansas...
* Until 700 AM CDT
* At 630 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
south of Carlton to near Durham to 5 miles east of Goessel...and
moving east at 35 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Hillsboro, Marion, Florence, Lincolnville, Ramona, Lehigh, Tampa,
Durham, Lost Springs, Pilsen and Marion Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issues by the National Weather
Service.
&&
LAT...LON 3860 9695 3854 9693 3852 9693 3852 9682
3835 9683 3835 9684 3824 9684 3818 9734
3842 9729 3860 9737
TIME...MOT...LOC 1132Z 251DEG 30KT 3858 9735 3844 9722 3822 9725
LAWSONLocal storm report, May 11, 9:03 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
903 AM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG SEDAN 37.13N 96.18W
05/10/2017 CHAUTAUQUA KS TRAINED SPOTTER
DELAYED REPORT. A 6 TO 8 INCH DIAMETER TREE LIMB WAS
DOWNED. NO ESTIMATE ON WIND SPEED. TIME ESTIMATED FROM
RADAR.
0520 PM HEAVY RAIN 7 E ARKANSAS CITY 37.07N 96.91W
05/10/2017 M2.78 INCH COWLEY KS COCORAHS
RAINFALL SINCE 7AM TODAY.
0529 PM FLOOD SEDAN 37.13N 96.18W
05/10/2017 CHAUTAUQUA KS TRAINED SPOTTER
DITCHES ARE FILLING UP BETWEEN SEDAN AND HOWARD ALONG
HIGHWAY 99. VERY HEAVY RAINFALL.
0545 PM HAIL 9 SW INDEPENDENCE 37.14N 95.83W
05/10/2017 M1.25 INCH MONTGOMERY KS TRAINED SPOTTER
0600 PM HAIL N INDEPENDENCE 37.23N 95.71W
05/10/2017 E1.00 INCH MONTGOMERY KS LAW ENFORCEMENT
NORTH EDGE OF INDEPENDENCE.
0619 PM TSTM WND GST INDEPENDENCE AIRPORT 37.15N 95.78W
05/10/2017 M46.00 MPH MONTGOMERY KS AWOS
0632 PM HAIL N PARSONS 37.34N 95.27W
05/10/2017 E0.50 INCH LABETTE KS TRAINED SPOTTER
NORTHERN EDGE OF PARSONS
0636 PM FLOOD INDEPENDENCE 37.23N 95.71W
05/10/2017 MONTGOMERY KS LAW ENFORCEMENT
SOME STREET FLOODING OCCURRING ACROSS THE CITY, MAINLY
CONFINED TO THE TYPICAL FLOOD-PRONE AREAS.
0700 PM FLOOD SE SEDAN 37.13N 96.18W
05/10/2017 CHAUTAUQUA KS TRAINED SPOTTER
VERY HEAVY RAINFALL RATES WASHED OUT A SECTION OF COUNTY
ROAD E ON THE SOUTHEAST EDGE OF SEDAN. THE CORRUGATED
METAL CULVERT UNDER THE ROAD WAS LIKELY OVERWHELMED BY
THE HIGH VOLUME OF WATER FLOWING THROUGH IT, CAUSING THE
ROAD TO WASH OUT. ALSO, MANY LOW WATER CROSSINGS AND
FLOOD-PRONE AREAS ARE FLOODED ACROSS THE COUNTY.
0750 PM HEAVY RAIN CHAUTAUQUA 37.02N 96.18W
05/10/2017 M1.41 INCH CHAUTAUQUA KS TRAINED SPOTTER
&&
BDKSpecial weather statement, May 11, 9:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
913 AM CDT THU MAY 11 2017
KSZ095-096-099-100-111445-
Montgomery KS-Wilson KS-Labette KS-Neosho KS-
913 AM CDT THU MAY 11 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Montgomery County in southeastern Kansas...
Southeastern Wilson County in southeastern Kansas...
Northwestern Labette County in southeastern Kansas...
Neosho County in southeastern Kansas...
* Until 945 AM CDT
* At 906 AM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall near Thayer, or 9
miles east of Neodesha...moving northeast at 50 mph.
Hail up to the size of nickels and winds up to 50 mph are possible
with this storm.
* Locations impacted include...
Chanute, Neodesha, Cherryvale, Erie, Thayer, Galesburg, Sycamore,
Earlton, Parsons Tri City Airport, Lake Parsons, Dennis, Chanute
Airport and Big Hill Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3758 9513 3722 9555 3734 9576 3774 9549
3773 9542
TIME...MOT...LOC 1412Z 213DEG 44KT 3744 9551
ESThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:06 PM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley | 12 hr |
| May 10, 10:21 PM CDT | Special Weather Statement | ICT | Rice | 39 min |
| May 11, 1:42 AM CDT | Areal Flood Warning | ICT | Rice | 12 hr |
| May 11, 3:44 AM CDT | Special Weather Statement | ICT | Rice | 61 min |
| May 11, 4:07 AM CDT | Special Weather Statement | ICT | Rice | 68 min |
| May 11, 4:37 AM CDT | Special Weather Statement | ICT | Ellsworth | 23 min |
| May 11, 5:14 AM CDT | Special Weather Statement | ICT | Saline | 31 min |
| May 11, 6:00 AM CDT | Special Weather Statement | ICT | Saline | 30 min |
| May 11, 6:32 AM CDT | Special Weather Statement | ICT | Marion | 28 min |
| May 11, 9:54 AM CDT | Special Weather Statement | ICT | Allen | 36 min |
| May 11, 10:56 AM CDT | Flash Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 9 more | 12 hr |
| May 11, 1:26 PM CDT | Special Weather Statement | ICT | Kingman | 49 min |
| May 11, 1:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 63 min |
| May 11, 2:43 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 62 min |
| May 11, 2:56 PM CDT | Special Weather Statement | ICT | Labette | 49 min |
| May 11, 3:13 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 39 min |
| May 11, 3:37 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson | 45 min |
| May 11, 3:43 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick, Sumner | 39 min |
| May 11, 3:58 PM CDT | Areal Flood Warning | ICT | Harper, Kingman | 26 hr |
| May 11, 4:32 PM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Labette, Montgomery, Neosho, Wilson | 26 hr |
| May 11, 5:11 PM CDT | Areal Flood Warning | ICT | Sedgwick | 6 hr |
| May 11, 5:26 PM CDT | Flash Flood Warning | ICT | Kingman, Sedgwick, Sumner | 5 hr |
| May 11, 5:38 PM CDT | Flash Flood Warning | ICT | Chautauqua | 6 hr |
| May 11, 6:42 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 63 min |
Nearby
Special Weather Statements in Kansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.